Alert archive / Nevada / Red Flag Warnings in 2012

Red Flag Warning 12, NWS Elko, NV

June 16, 2012Elko County, Nevada

NWS Elko, NV issued this red flag warning at Jun 16, 2012, 12:41 PM PDT for Elko County, Nevada. It took effect at Jun 17, 2012, 11:00 AM PDT. It was in force for 36 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 16, 2012, 12:41 PM PDT (19:41 UTC)
In effect from
Jun 17, 2012, 11:00 AM PDT
Expired
Jun 18, 2012, 11:00 PM PDT
In force
36 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 6:40 PM PDTNON-TSTM WND GST 582 Ese Wells, NVWLSNV WELLS/MOOR GRADE/NDOT 5875 AMSL
Jun 18, 7:03 PM PDTNON-TSTM WND GST 615 Sw Ruby Valley, NVRBVN2 RUBY VALLEY/RAWS 6900 AMSL
Jun 18, 11:05 PM PDTNON-TSTM WND GST 6119 Nne Wells, NVHDSNV HD SUMMIT/NDOT 6282 AMSL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 7.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2012-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2012-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3833 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WWUS85 KLKN 161941
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1241 PM PDT SAT JUN 16 2012

...STRONG GUSTY WINDS AND LOW HUMIDITY EXPECTED SUNDAY AND MONDAY...

.GUSTY WEST WINDS ARE EXPECTED SUNDAY AND MONDAY. THESE WINDS ARE
EXPECTED TO COMBINE WITH LOW RELATIVE HUMIDITIES TO PRODUCE
CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHERN AND CENTRAL
NEVADA.

NVZ454-455-457-467>470-171400-
/O.UPG.KLKN.FW.A.0008.120617T1800Z-120619T0000Z/
/O.NEW.KLKN.FW.W.0012.120617T1800Z-120619T0600Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
1241 PM PDT SAT JUN 16 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM SUNDAY TO 11 PM PDT
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 454...455...457...467...468...469 AND 470...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM SUNDAY TO 11 PM PDT MONDAY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY...
  FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 
  50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 467 CENTRAL 
  AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN 
  HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER 
  ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER 
  ZONE 470 EASTERN ELKO COUNTY.

* WINDS...

  SUNDAY...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH...GUSTS
  TO 55 MPH OVER ELKO COUNTY. 

  SUNDAY NIGHT...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH IN THE
  EVENING. GUSTS DECREASING BELOW 30 MPH BY MIDNIGHT.

  MONDAY...WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH...GUSTS TO 75
  MPH ACROSS NORTHERN AND EASTERN ELKO COUNTY.

* RELATIVE HUMIDITY...

  SUNDAY...AS LOW AS 2 PERCENT.

  SUNDAY NIGHT...RECOVERY ABOVE 15 PERCENT BY MIDNIGHT.

  MONDAY...AS LOW AS 4 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
5 follow-up statements
747 
WWUS85 KLKN 171015
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
315 AM PDT SUN JUN 17 2012

...STRONG GUSTY WINDS AND LOW HUMIDITY EXPECTED TODAY AND
MONDAY...

.GUSTY WEST WINDS ARE EXPECTED TODAY AND MONDAY. THESE WINDS ARE
EXPECTED TO COMBINE WITH LOW RELATIVE HUMIDITIES TO PRODUCE
CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHERN AND CENTRAL
NEVADA. VERY STRONG WINDS ARE ANTICIPATED FOR MONDAY FOR THE
NORTHERN SECTIONS OF NEVADA...MAINLY NORTH OF US HIGHWAY 50.

NVZ454-455-457-467>470-180115-
/O.CON.KLKN.FW.W.0012.120617T1800Z-120619T0600Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
315 AM PDT SUN JUN 17 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 454...455...457...467...468...469 AND 470...

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY...
  FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 
  50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 467 CENTRAL 
  AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN 
  HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER 
  ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER 
  ZONE 470 EASTERN ELKO COUNTY.

* WINDS...

  TODAY...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH...GUSTS
  TO 55 MPH OVER ELKO COUNTY. 

  TONIGHT...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH IN THE EVENING.
  GUSTS DECREASING TO BELOW 30 MPH BY MIDNIGHT.

  MONDAY...WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH...GUSTS TO 65
  MPH ACROSS NORTHERN LANDER/EUREKA AND ELKO COUNTIES.

* RELATIVE HUMIDITY...

  TODAY...AS LOW AS 2 PERCENT.

  TONIGHT...RECOVERY ABOVE 15 PERCENT BY MIDNIGHT.

  MONDAY...AS LOW AS 4 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
033 
WWUS85 KLKN 172302
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
402 PM PDT SUN JUN 17 2012

...STRONG GUSTY WINDS AND LOW HUMIDITY EXPECTED THIS EVENING AND
MONDAY...

.GUSTY WEST WINDS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING AND
REDEVELOP MONDAY. THESE WINDS ARE EXPECTED TO COMBINE WITH LOW
RELATIVE HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS
ACROSS NORTHERN AND CENTRAL NEVADA. VERY STRONG WINDS ARE
ANTICIPATED FOR MONDAY FOR THE NORTHERN SECTIONS OF
NEVADA...MAINLY NORTH OF US HIGHWAY 50.

NVZ454-455-457-467>470-181400-
/O.CON.KLKN.FW.W.0012.000000T0000Z-120619T0600Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
402 PM PDT SUN JUN 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
454...455...457...467...468...469 AND 470...

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY...
  FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 
  50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 467 CENTRAL 
  AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN 
  HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER 
  ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER 
  ZONE 470 EASTERN ELKO COUNTY.

* WINDS...
  
  TONIGHT...WEST 15 TO 25 MPH WITH GUSTS TO 45 MPH IN THE EVENING.
  GUSTS DECREASING TO BELOW 30 MPH BY MIDNIGHT.

  MONDAY...WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH...GUSTS AROUND 
  60 MPH ACROSS NORTHERN LANDER/EUREKA AND ELKO COUNTIES.

* RELATIVE HUMIDITY...

  TONIGHT...AS LOW AS 2 PERCENT WITH RECOVERY ABOVE 15 PERCENT BY
  MIDNIGHT.

  MONDAY...AS LOW AS 2 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
809 
WWUS85 KLKN 180943
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
243 AM PDT MON JUN 18 2012

...STRONG GUSTY WINDS AND LOW HUMIDITY EXPECTED THROUGH TONIGHT...

STRONG WINDS DEVELOPING AGAIN TODAY ARE EXPECTED TO COMBINE WITH
LOW RELATIVE HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER
CONDITIONS ACROSS NORTHERN AND CENTRAL NEVADA. THE STRONGEST WIND
SPEEDS DURING THE AFTERNOON HOURS WILL BE LOCATED MAINLY NORTH OF
US HIGHWAY 50.

NVZ454-455-457-467>470-190445-
/O.CON.KLKN.FW.W.0012.000000T0000Z-120619T0600Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
243 AM PDT MON JUN 18 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 454...455...457...467...468...469 AND 470...

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY...
  FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 
  50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 467 CENTRAL 
  AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN 
  HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER 
  ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER 
  ZONE 470 EASTERN ELKO COUNTY.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
751 
WWUS85 KLKN 182133
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
233 PM PDT MON JUN 18 2012

...STRONG GUSTY WINDS AND LOW HUMIDITY WILL CONTINUE THROUGH THIS
EVENING...

STRONG WINDS CONTINUE TO COMBINE WITH LOW RELATIVE HUMIDITY TO
PRODUCE CONDITIONS CONDUCIVE FOR EXPLOSIVE FIRE GROWTH ACROSS
NORTHERN AND CENTRAL NEVADA. THE STRONGEST WIND SPEEDS WILL BE
LOCATED MAINLY NORTH OF US HIGHWAY 50. WINDS WILL START TO
DIMINISH LATER THIS EVENING.

NVZ454-455-457-467>470-190600-
/O.CON.KLKN.FW.W.0012.000000T0000Z-120619T0600Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
233 PM PDT MON JUN 18 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 454...455...457...467...468...469 AND 470...

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES...FIRE WEATHER ZONE 455 WHITE PINE COUNTY...
  FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 
  50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 467 CENTRAL 
  AND WESTERN HUMBOLDT COUNTY...FIRE WEATHER ZONE 468 EASTERN 
  HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER 
  ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER 
  ZONE 470 EASTERN ELKO COUNTY.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

RCM
969 
WWUS85 KLKN 190545
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1045 PM PDT MON JUN 18 2012


NVZ454-455-457-467>470-190645-
/O.EXP.KLKN.FW.W.0012.000000T0000Z-120619T0600Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
1045 PM PDT MON JUN 18 2012

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
454...455...457...467...468...469 AND 470...

WINDS HAVE MOSTLY DECREASED BELOW RED FLAG CRITERIA...SO RED
FLAG WARNING WILL BE ALLOWED TO EXPIRE. FOR THE NEXT COUPLE
OF HOURS THERE WILL BE A FEW SPOTS WITH WINDS AND RH THAT WILL
REMAIN SLIGHTLY ABOVE RED FLAG CRITERIA.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 16, 2:16 AM PDT, 10 hours 25 minutes earlier.

Area forecast discussion, Jun 16, 2:16 AM PDT, 10 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
216 AM PDT SAT JUN 16 2012

.SYNOPSIS...HIGH PRESSURE WILL DOMINATE THE GREAT BASIN ON
SATURDAY WITH VERY WARM TEMPERATURES THROUGH SUNDAY. AN
APPROACHING COLD FRONT WILL BRING GUSTY WINDS AND A COOLING TREND
TO THE REGION SUNDAY EVENING THROUGH EARLY NEXT WEEK.

&&

.SHORT TERM...TODAY THROUGH SUNDAY. SATELLITE INDICATES THIN
CIRRUS WILL CONTINUE TO SPILL OVER THE RIDGE INTO NORTHERN NEVADA
THROUGH THE DAY ON SATURDAY. EXPECT CUMULUS TO BUILD UP IN CENTRAL
NEVADA MAINLY SOUTH OF HIGHWAY 50...BUT A LAYER OF WARM AIR NEAR
500MB WILL CAP THE ATMOSPHERE AND INHIBIT THUNDERSTORM DEVELOPMENT.
TEMPERATURES WILL RISE A FEW DEGREES ON SATURDAY AS THE RIDGE
BUILDS OVER THE GREAT BASIN WITH RISING HEIGHTS. EXPECT
TEMPERATURES IN THE 90S ON SUNDAY AS SOUTHWESTERLY FLOW AHEAD OF A
COLD FRONT WARMS THE BOUNDARY LAYER. SUNDAY AFTERNOON THE PRESSURE
GRADIENT WILL STRENGTHEN AND 90 AGL WINDS INCREASE TO 25 TO 30
KNOTS OVER MOST OF THE CWA...SO EXPECT GUSTY WINDS SUNDAY
AFTERNOON AND EVENING AND MAY APPROACH ADVISORY LEVELS...ESPECIALLY
NORTH OF HIGHWAY 50. SUNDAY EVENING A COLD FRONT WILL MOVE ACROSS
NORTHERN NEVADA WHICH WILL CONTINUE TO PRODUCE GUSTY WINDS INTO
THE OVERNIGHT HOURS ON SUNDAY.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. MODELS ARE CONSISTENT
IN DEPICTING A BROAD LONGWAVE TROUGH OVER CANADA BEGINNING SUNDAY
NIGHT INTO MONDAY MORNING. A SHORTWAVE TROUGH WILL BE DROPPING
SOUTHEASTWARD...INTO THE PACIFIC NORTHWEST MONDAY MORNING. THERE IS
SLIGHT DISAGREEMENT BETWEEN THE MODEL SOLUTIONS IN THE PLACEMENT OF
THIS FEATURE. BIG STORY FOR MONDAY WILL BE THE THREATS OF STRONG
WINDS AND FIRE WEATHER ISSUES. SURFACE RELATIVE HUMIDITIES ARE
FORECAST TO BE IN THE 10 TO 20 PERCENT RANGE ACROSS THE FORECAST
AREA IN THE AFTERNOON...WITH THE HIGHEST VALUES LOCATED IN NORTHERN
ELKO COUNTY. MORE IMPORTANTLY...850 MB WIND ANOMALIES FROM BOTH THE
SREF AND GEFS HAVE BEEN QUITE CONSISTENT WITH EACH OTHER...BUT NOW
DEPICTING A BROAD SWATH OF GREATER THAN 5 STANDARD DEVIATIONS OVER
THE FORECAST AREA MONDAY AFTERNOON. GIVEN THE TIME OF YEAR...THESE
ANOMALIES ARE IMPRESSIVE. 90 AGL WINDS IN THE GFS IS SHOWING
SUSTAINED 40 KNOTS ACROSS THE CENTRAL PART OF THE FORECAST
AREA...AND WINDS AT 500 MB ARE FORECAST TO BE 60 TO 70
KNOTS...TARGETING THE NORTHERN THIRD TO NORTHERN HALF OF THE
FORECAST AREA. WITH THESE IMPRESSIVE PARAMETERS...A HIGH-END WIND
ADVISORY OR EVEN A HIGH WIND WATCH FOR MONDAY AFTERNOON FOR PORTIONS
OF NORTHERN NEVADA MAY BE NEEDED. WILL NEED TO REFINE THE AREA AND
SUBSEQUENT WIND SPEEDS WITH SUCCESSIVE MODEL RUNS BUT RIGHT
NOW...THE STRONGEST CORE OF WINDS ARE BEING DEPICTED OVER SOUTHERN
HUMBOLDT AND ELKO...MOST OF LANDER AND EUREKA...AND NORTHERN WHITE
PINE COUNTIES. ALTHOUGH HIGHS FOR MONDAY ARE GOING TO BE COOLER THAN
ON SUNDAY...IT WILL STILL BE QUITE DRY...WHICH WILL LEAD TO
HEIGHTENED FIRE WEATHER CONCERNS. A FIRE WEATHER WATCH HAS ALREADY
BEEN ISSUED FOR THE MONDAY TIMEFRAME.

MONDAY NIGHT AND TUESDAY...WINDS WILL DIMINISH OVERNIGHT WITH
CONTINUED DRY CONDITIONS. THE FLOW ALOFT IS EXPECTED TO SHIFT TO
THE NORTHWEST. COOLER AIR WILL FILTER SOUTHWARD AND 700 MB
TEMPERATURES RANGE FROM 1C WAY IN THE NORTH TO ABOUT 8C IN THE
SOUTH. THIS WILL BRING SURFACE HIGHS INTO THE 50S AND 60S ACROSS
THE BORDER WITH IDAHO AND OREGON...WITH MID 80S TO NEAR 90 IN
NORTHERN NYE AND SOUTHERN WHITE PINE COUNTIES.

WEDNESDAY THROUGH FRIDAY...ALL MODELS ARE SHOWING A STRONG UPPER
RIDGE BUILDING ACROSS ARIZONA AND NEW MEXICO DURING THIS
TIME...WHICH MEANS DRY CONDITIONS ARE LIKELY TO PERSIST WITH WARMING
AFTERNOON TEMPERATURES INTO THE 80S AND POSSIBLY THE 90S BY THE END
OF THE LONG TERM PERIOD.

&&

.AVIATION...EXPECT VFR CONDITIONS THROUGH THE NEXT 24 HOURS. EXPECT
WINDS LESS 15KT...EXCEPT KTPH WHERE OCCASIONAL GUSTS TO 20KT ARE
POSSIBLE.

&&

.FIRE WEATHER...VERY DRY WEATHER WILL CONTINUE WITH HUMIDITIES
BELOW 15 PERCENT THROUGH EARLY NEXT WEEK. EXPECT LIGHT WINDS ON
SATURDAY... HOWEVER ON SUNDAY WINDS WILL INCREASE ABOVE 30 MPH IN
THE AFTERNOON AND EVENING AND EXPECT FIRE WEATHER ISSUES THROUGH
MONDAY EVENING. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL ZONES
SUNDAY THROUGH MONDAY.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON
FOR HUMBOLDT COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN ELKO
COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...
NORTHWESTERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...
SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHERN
LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO
COUNTY...WHITE PINE COUNTY.

&&

90/86/86/90
Hazardous weather outlook, Jun 16, 12:39 PM PDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
1239 PM PDT SAT JUN 16 2012

NVZ030-035>037-040-041-171945-
HUMBOLDT COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
1239 PM PDT SAT JUN 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHWEST NEVADA AND SOUTH
CENTRAL NEVADA.

.DAY ONE...TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WINDS WILL BE INCREASING SUNDAY AND MONDAY. THE MAIN ISSUE WILL BE
FIRE WEATHER CONCERNS WITH THE LOW RELATIVE HUMIDITY LEVELS. SEE PRODUCT
RNORFWLKN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ031-033-034-038-039-171945-
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTHWESTERN ELKO COUNTY-
SOUTH CENTRAL ELKO COUNTY-
1239 PM PDT SAT JUN 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA.

.DAY ONE...TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WINDS WILL BE INCREASING SUNDAY AND MONDAY. THERE WILL BE FIRE
WEATHER CONCERNS BOTH DAYS DUE TO THE LOW RELATIVE HUMIDITY
LEVELS. WINDS WILL BE STRONGEST OVER ELKO COUNTY SUNDAY AND
MONDAY. A HIGH WIND WATCH HAS BEEN ISSUED FOR NORTHERN AND EASTERN
ELKO COUNTY MONDAY. SEE PRODUCTS RNORFWLKN AND RNONPWLKN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 12:39 PM PDTHigh Wind WatchLKNElko, Eureka, Lander, White Pine37 hr
Jun 16, 12:39 PM PDTWind AdvisoryLKNElko, Eureka, Humboldt, Lander, White Pine32 hr

Nearby

Red Flag Warnings in Nevada, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.